IBUPROFEN INDUCED HEMOGLOBINURIA- CASE REPORT
Dr. Prashant Wadagbalkar, Dr. Poonam Patel*, Dr. Swati V. Raipurkar, Dr. Amritesh Ranyan
Ibuprofen is the most commonly used NSAIDS for analgesic, anti inflammatory and antipyeritic effect. The major adverse reactions include the effects on the gastrointestinal tract (GIT), the kidney and the coagulation system. rarely NSAIDS can cause drug induced haemolytic anemia. We noted a case of hemoglobinuria in 5 yr old male child postoperatively after administration of ibuprofen. Diagnosis was made on the basis of exclusion of other drug, and review of literature. Suspected drug was stopped, following which urine colour changed to normal and hemoglobinurea subsided.The causality assessment as per the Naranjo algorithim established a â€Å¾probableâ€Ÿ association between the hemoglobinurea and Ibuprofen (Naranjo Score 6).
Keywords: drug induced haemolytic anemia, hemoglobinuria, ibuprofen.
[Full Text Article]